Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Suffering from ovarian cancer. Taking tox, chlor and tox. Suggest the remedy?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Thank you, sorry to take so long, checking my list of drugs. Please wait. I have stage 1/cccovarian cancer... Am half way through treatment at UNC Chapel Hill. Cannot find the names of the drugs but one is tox something every week and the other is chlor something with the tox every 3 weeks. I want to know if my smoking ( which I lie about because of insurance costing soon much, is going to cause the chemo to give me other cancer. Please tell the truth as my doc told me when he told me I had ovarian cancer.. XXXXXXX I wou
D never tell you as a doctor to start back smoking, but I have put a lot on you XXXXXXX
Posted Sat, 7 Sep 2013 in Cancer
Answered by Dr. Robert Galamaga 22 minutes later
Hello and thank you for sending your question.

I suspect that the medication you're being treated with is carboplatin and taxol. This combination of chemotherapy has been used for years and is generally very successful at helping to control this disease.

We really do not have any data or clinical trials that have illustrated the fact that cigarette smoking along with chemotherapy treatment leads to other cancer formation.

What we do know though is that continued smoking does Place you at higher risk for developing multiple different cancers including cancer of the lung. For this reason we always try to encourage patients to discontinue smoking. For you I would really encourage you to discuss this with your doctor to see if there might be any medications which might be provided to help you quit smoking.

Thank you again for sending your question. Please let me know if you have any additional specific concerns.

Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor